Alert archive / Nebraska / Flash Flood Warnings in 2007

Flash Flood Warning 14, NWS Cheyenne, WY

July 27, 2007Cheyenne County, Nebraska

NWS Cheyenne, WY issued this flash flood warning at Jul 27, 2007, 8:20 PM MDT for Cheyenne County, Nebraska. It took effect at Jul 27, 2007, 8:27 PM MDT. It was in force for 108 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 27, 2007, 8:20 PM MDT (02:20 UTC)
In effect from
Jul 27, 2007, 8:27 PM MDT
Expired
Jul 27, 2007, 10:15 PM MDT
In force
108 min
Issued by
NWS Cheyenne, WY
Area
Whole counties

County Cheyenne County, NE

The radar

The Cheyenne radar (KCYS), 152 km from the middle of the area, began a volume at 02:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 2.3 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2007-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 601 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2007-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
601 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
1823 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KCYS 280227
FFWCYS
NEC033-280415-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
820 PM MDT FRI JUL 27 2007

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN CHEYENNE COUNTY IN THE PANHANDLE OF NEBRASKA...

* UNTIL 1015 PM MDT

* AT 820 PM MDT...COUNTY EMERGENCY MANAGEMENT REPORTED FLASH FLOODING
  FROM THUNDERSTORMS THAT PREVIOUSLY MOVED OVER THE WARNED AREA.
  ALTHOUGH SHOWERS AND THUNDERSTORMS DIMINISHED AT 600 PM MDT...EXPECT
  FLASH FLOODING TO CONTINUE ALONG COTTONWOOD CREEK LOCATED IN FAR 
  SOUTHEAST CHEYENNE COUNTY. COUNTY ROADS 125 AND 145 WERE FLOODED 
  WITH A FOOT OF WATER. 

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. 
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. 
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE 
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS 
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY 
AUTOMOBILE.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT
1-800-269-6220.

LAT...LON 4109 10284 4100 10284 4100 10262 4108 10262

$$
2 follow-up statements
000
WGUS75 KCYS 280326
FFSCYS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
919 PM MDT FRI JUL 27 2007

NEC033-280415-
CHEYENNE NE-
919 PM MDT FRI JUL 27 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 PM MDT FOR
SOUTHEASTERN CHEYENNE COUNTY...

AT 914 PM MDT...THUNDERSTORMS FROM EARLIER IN THE EVENING HAVE CAUSED
COTTONWOOD CREEK TO OVERFLOW IN FAR SOUTHEAST CHEYENNE COUNTY. COUNTY 
ROADS 125 AND 145 ARE STILL CLOSED DUE TO FLOODING. CHEYENNE COUNTY 
DISPATCH REPORTED 1.5 TO 3 INCHES FROM THE EARLIER STORMS AND NORTH 
PLATTE DOPPLER RADAR INDICATED 2 TO 3 INCHES HAD FALLEN EARLIER. 

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 4109 10284 4100 10284 4100 10262 4108 10262

$$
000
WGUS75 KCYS 280413
FFSCYS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1008 PM MDT FRI JUL 27 2007

NEC033-280418-
CHEYENNE NE-
1008 PM MDT FRI JUL 27 2007

...THE FLASH FLOOD WARNING WILL EXPIRE AT 1015 PM MDT FOR
SOUTHEASTERN CHEYENNE COUNTY...

THERE ARE LIGHT SHOWERS SLOWLY MOVING EAST ACROSS KIMBALL COUNTY AND 
WILL CONTINUE TO DIMINISH AS IT MOVES ACROSS CHEYENNE COUNTY. 
ADDITIONAL RAINFALL AMOUNTS WILL BE LIGHT...THUS THE FLASH FLOOD 
WARNING HAS BEEN ALLOWED TO EXPIRE FOR FAR SOUTHEAST CHEYENNE 
COUNTY. HOWEVER...MOTORISTS SHOULD STILL USE CAUTION AS FLOODED 
AREAS ALONG COTTONWOOD CREEK WILL SLOWLY SUBSIDE...PARTICULARLY 
ALONG COUNTY ROADS 125 AND 145.

LAT...LON 4109 10284 4100 10284 4100 10262 4108 10262

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 7:06 PM MDT, 1 hour 14 minutes earlier.

Area forecast discussion, Jul 27, 7:06 PM MDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
706 PM MDT FRI JUL 27 2007

.UPDATE...FIRST OF PROBABLY AT LEAST TWO UPDATES THIS EVENING TO
KEEP UP WITH PRECIP TRENDS. HAVE INCREASED TO CATEGORICAL ACROSS
MOST OF THE WYO PLAINS THIS EVENING...AND INCREASED TO LIKELY POPS
ACROSS THE SOUTHERN PANHANDLE AND LARAMIE COUNTY AFTER MIDNIGHT.
IF THE 00Z NAM COMES IN AS WET AS THE 18Z DID...THEN WE MIGHT
CONSIDER A FLASH FLOOD WATCH IN THE PANHANDLE LATER TONIGHT.
OTHERWISE...EXPECT A WINTER-LIKE COVERAGE OF PRECIP THROUGH EARLY
SATURDAY MORNING. ONE BRIEF SEVERE THUNDERSTORM WARNING WAS ISSUED
EARLIER FOR GOSHEN COUNTY BUT THOROUGH INSPECTION REVEALED ONLY
TORRENTIAL RAIN. THE RADAR ALGORITHM THOUGHT ONE INCH HAIL WAS
PRESENT...BUT IT WAS JUST AMAZINGLY HEAVY RAIN.

SOWKO

&&

.PREV DISCUSSION... /ISSUED 320 PM MDT FRI JUL 27 2007/

SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT...
THUNDERSTORMS CONTINUE TO SLOWLY INCREASE IN COVERAGE AND INTENSITY
EARLY THIS AFTERNOON OVER MUCH OF THE CWA.  THE ACTIVITY WAS SLOWLY
MOVING TO THE EAST AND HAS BEEN PRODUCING HEAVY RAINFALL.  AS A
SHORTWAVE TROUGH SLOWLY APPROACHES FROM THE WEST...MODELS KEEP THE
RAIN GOING FOR MUCH OF THE NIGHT...ESPECIALLY IN THE SOUTHEAST PART
OF THE CWA.  FLASH FLOOD GUIDANCE IS THE LOWEST FROM ALBANY TO
KIMBALL COUNTIES AND WILL CONTINUE THE FLASH FLOOD WATCH THERE UNTIL
06Z.  THE ATMOSPHERE SLOWLY DRIES ON SATURDAY AND BOUNDARY LAYER
UPSLOPE WIND FLOW DIMINISHES AS WELL.  THE RESULT SHOULD BE LESS
THUNDERSTORM COVERAGE AND INTENSITY FOR SATURDAY AFTERNOON AND
EVENING.  CLOUD COVER WILL KEEP TEMPERATURES AT OR BELOW NORMAL
OVER THE CWA ON SATURDAY.

LONG TERM...SUNDAY THROUGH FRIDAY...ONE SHORTWAVE TROUGH WILL
STILL BE HANGING AROUND NEBRASKA AND SOUTHEAST WY ON SUNDAY WHILE A
SECOND ONE WILL BE OVER EASTERN MT/NERN WY.  THERE WILL BE PLENTY OF
MOISTURE AND ENOUGH INSTABILITY TO KEEP SOME TSTMS OVER ROUGHLY SE
HALF OF CWA MAINLY SUNDAY AFTERNOON/EVENING.  THE SHORTWAVES WILL
FINALLY MOVE AWAY FROM US FOR MONDAY WITH RIDGING ALOFT BUILDING
IN FROM THE WEST LATER MONDAY AND TUE...SO TEMPS WILL SHOW A
WARMING TREND WITH JUST A FEW TSTMS OVER AND NEAR THE MOUNTAINS.
FLOW ALOFT WILL VEER SLIGHTLY ON WED AS A SLIGHTLY STRONGER
SHORTWAVE TROUGH MOVES ACROSS SOUTH CENTRAL CANADA INTO THE
UPPER MS VALLEY.  THIS WILL PUSH A COLD FRONT SOUTH THROUGH US
AND AID IN TSTMS WED AFTERNOON/EVENING ENTIRE CWA.  TEMPS WILL BE
A LITTLE COOLER WED THEN WARM BACK UP A BIT THU AND FRI AS UPPER
HEIGHTS RISE SOME AGAIN.  KEPT A LOW POP OVER MOST OF CWA FOR
AFTERNOON/EVENING TSTMS ON THU...BUT THESE SHOULD BE CONFINED TO
SW PART OF CWA FRI.  BIGGER CHANGES MAY AWAIT FOR THE WEEKEND.

AVIATION...
THE ATMOSPHERE WILL REMAIN NEARLY SATURATED OVER THE CWA THROUGH
SATURDAY MORNING.  MVFR CEILINGS WILL BE COMMON AND WILL LOWER TO
IFR CONDITIONS ESPECIALLY IN THE SOUTHEAST HALF OF THE CWA AS THE
NIGHT GOES ON.  IN ADDITION...VISIBILITIES WILL LOWER TO AT LEAST
MVFR VALUES ASSOCIATED WITH THE PRECIPITATION.  MOUNTAINS WILL BE
OBSCURED WITH THE DEEP SATURATED LAYER.  THUNDERSTORMS WILL BE LESS
NUMEROUS ON SATURDAY AFTERNOON AND EVENING...BUT MVFR CEILINGS AND
VISIBILITIES WILL BE ASSOCIATED.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...FLASH FLOOD WATCH UNTIL MIDNIGHT SATURDAY FOR WYZ065-WYZ066-
     WYZ069-WYZ070.
NE...FLASH FLOOD WATCH UNTIL MIDNIGHT SATURDAY FOR NEZ054.

&&

SHORT TERM/AVIATION...WEILAND
LONG TERM....JLH
Hazardous weather outlook, Jul 27, 11:55 AM MDT, 8 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1155 AM MDT FRI JUL 27 2007

WYZ061>063-065-281130-
SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-LARAMIE VALLEY-
1155 AM MDT FRI JUL 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL OCCUR ACROSS THE AREA THIS AFTERNOON
AND EVENING. THE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE.
THE ACTIVITY WILL BE WIDESPREAD OVER THE LARAMIE VALLEY WITH HEAVY
RAINFALL A GOOD POSSIBILITY.  A FLASH FLOOD WATCH IS IN EFFECT FOR
THE LARAMIE VALLEY...INCLUDING LARAMIE...FROM 2 PM TO MIDNIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS EACH DAY. THE
THUNDERSTORMS WILL BE MORE NUMEROUS IN THE  MOUNTAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.  SPOTTERS ARE ENCOURAGED TO
REPORT RAINFALL AMOUNTS AND INFORMATION ON RIVER STAGES.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ001>003-019>021-054-055-281130-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
1155 AM MDT FRI JUL 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NUMEROUS THUNDERSTORMS WILL OCCUR ACROSS THE SOUTHWEST PANHANDLE
THIS AFTERNOON AND EVENING.  HEAVY RAIN...SMALL HAIL AND BRIEF GUSTY
WINDS ARE POSSIBLE WITH THE STORMS.  A FLASH FLOOD WATCH IS IN EFFECT
FROM 2 PM TO MIDNIGHT FOR KIMBALL COUNTY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS ACROSS THE AREA
SATURDAY AND SUNDAY. A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS CAN
ALSO BE EXPECTED FOR THE NORTHERN NEBRASKA PANHANDLE WEDNESDAY AND
ACROSS THE ENTIRE PANHANDLE THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.  SPOTTERS ARE ENCOURAGED TO
REPORT RAINFALL AMOUNTS AND INFORMATION ON RIVER STAGES.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ059-060-064-066>070-281130-
CONVERSE-NIOBRARA-NORTH LARAMIE RANGE-LARAMIE RANGE-PLATTE-GOSHEN-
CHEYENNE FOOTHILLS-PINE BLUFFS-
1155 AM MDT FRI JUL 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NUMEROUS THUNDERSTORMS WILL OCCUR ACROSS SOUTHEAST WYOMING THIS
AFTERNOON AND EARLY TONIGHT.  HEAVY RAIN...SMALL HAIL AND BRIEF
GUSTY WINDS ARE POSSIBLE WITH THE STORMS.  A FLASH FLOOD WATCH IS
IN EFFECT FOR LARAMIE COUNTY FROM 2 PM TO MIDNIGHT...WHERE THE
HEAVTY RAINFALL WILL CAUSE SMALL STREAMS AND DITCHES TO RISE TO
AT LEAST BANKFUL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS SATURDAY. A
SLIGHT CHANCE OF LATE DAY THUNDERSTORMS CAN ALSO BE EXPECTED
TUESDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.  SPOTTERS ARE ENCOURAGED TO
REPORT RAINFALL AMOUNTS AND INFORMATION ON RIVER STAGES.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WEILAND

Nearby

Flash Flood Warnings in Nebraska, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.